So about two months ago I started to itch a lot. Then I started to get all these little tiny bumps on arms legs butt thighs and ankles. They itch like hell! Then about a week ago on the head of my penis are 6 shiny pinkish redish spots. They don't hurt. They peel and if I take the peel off there still there. They don't itch. But the rest of my body does. I've been applying hydrocortisone and its been helping. The rash seems like its going away. Slowly bust surely. But the spots on penis persist to stay there. What could it be? Please help
I can understand your concern for the itchy small bumps on the various body parts and the small red spots on penis.
Without examination it is very difficult to confirm a diagnosis in dermatology but some of the conditions which I can think of and which can present in similar way are :
1) Folliculitis: Folliculitis is the inflammation of one or more hair follicles. The condition may occur anywhere on the skin. It starts when hair follicles are damaged by friction from clothing or blockage of the follicle. In most cases of folliculitis, the damaged follicles are then infected with the bacteria Staphylococcus (staph).
2) Scabies: Second possibility which I can think of is scabies. It is a contagious skin infection caused by the scabies mite. The characteristic symptoms of a scabies infection include intense itching and superficial burrows which usually occur in the area of the hands, feet, wrists, elbows, back, buttocks, and external genitals. It spares the scalp and face.
3) Heat rash or sweat dermatitis. This is the third possibility which can be thought of. It develops in folds of skin and wherever clothing causes friction. Your history of benefit from application of hydrocortisone which is a steroid gives this possibility an edge.
For the penis, since the spots are non itchy and small red peeling spots, these can be due to dermatitis skin or contact dermatitis. Since the spots are persisting then flat warts can also be a possibility if you are sexually active. For the same an examination by a dermatologist is needed. He/ she will examine it under a dermatoscope as well.
Till that time, maintain hygiene and try to keep the area clean and dry, wear loose-fitting cotton clothing. Also use an antibacterial soap or mild soap like dove. Avoid deodorant / cosmetics. You can also use calamine lotion or cream with zinc oxide paste applied directly to wet skin after bathing. Although you are benefitting from application of steroid, you should use it under medical supervision because topical steroids have a number of side effects like telangiectasia and skin thinning.
Hope that this information helps and hope that you will get better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.